Georgia, 2012

Hail and Damaging Winds in Georgia, June 5, 2012

June 5, 2012 · NWS FFC · 11 events in 10 counties and zones

Another shortwave aloft pushed through the area during the late morning and early afternoon of June 5th. The wave helped to push a weak cold front through the state as well, which acted as a focusing mechanism for thunderstorm development.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$244,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Another shortwave aloft pushed through the area during the late morning and early afternoon of June 5th. The wave helped to push a weak cold front through the state as well, which acted as a focusing mechanism for thunderstorm development. Instability increased ahead of the front across central Georgia, and numerous thunderstorms were able to develop during the early afternoon. Several of these thunderstorms became severe, with damaging winds and large hail reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 5, 8:09 AM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 5, 8:09 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
909 AM EDT TUE JUN 5 2012

.UPDATE...
SHOWERS AND A FEW ISOLATED THUNDERSTORMS MOVING ACROSS NORTH
GEORGIA THIS MORNING...AND HAVE ADJUSTED POPS UP TO ACCOUNT FOR
LATEST RADAR TRENDS. WITH INSTABILITIES LIMITED THIS
MORNING...ONLY EXPECTING THE OCCASIONAL LIGHTNING ACTIVITY. HI RES
SHORT TERM MODELS INDICATING AN OVERALL WEAKENING TREND WITH THIS
MAIN RAIN AREA...WITH SOME CLEARING CONDITIONS INTO THE AFTERNOON
PROMOTING STRONGER CONVECTIVE DEVELOPMENT AFTER 18Z. FOR
NOW...HAVE MADE REVISIONS TO THE TEMPERATURES AND DEWPOINTS BASED
ON LATEST OBSERVATIONS...AND HAVE ADJUSTED THE WX GRIDS TO SUIT
THE UPDATED POPS AND LATEST MODELED INSTABILITY GUIDANCE.

UPDATES TO THE FORECAST WILL BE MADE AS NEEDED THROUGH THE
MORNING...THOUGH ANY SIGNIFICANT CHANGES WILL LIKELY NOT BE NEEDED
UNTIL THE AFTERNOON FORECAST PACKAGE.

&&

.PREV DISCUSSION...

SHORT TERM /TODAY THROUGH WEDNESDAY/...
/ISSUED 401 AM EDT TUE JUN 5 2012/
CURRENT RADAR LOOP SHOWS ALMOST A REPEAT OF LAST NIGHT. SHOWERS
AND ISOLATED THUNDERSTORMS MOVING INTO NORTH GEORGIA AT THE
MOMENT. MODELS INDICATE THESE STORMS WILL WEAKEN AS THEY MOVE
SOUTHEAST INTO GEORGIA. THE MODELS SHOW THIS WAVE MOVING SOUTHEAST
ALONG THE GA/SC BORDER TODAY. THIS WAVE IS ALSO ASSOCIATED WITH A
COLD FRONT THAT IS EXPECTED TO MOVE SOUTH THROUGH THE AREA ALSO.
THIS FRONT SHOULD ACT AS A FOCUSING MECHANISM FOR AFTERNOON AND
EVENING THUNDERSTORMS TO REFIRE ALONG. INSTABILITIES ALSO PEAK
THIS BETWEEN 18Z-00Z WITH MUCAPES GETTING TO NEAR 3000 J/KG AND
LIS IN THE -2 TO -4 RANGE. ONCE THIS FRONT PUSHES THROUGH...DRIER
AIR IS EXPECTED TO SLOWLY PUSH INTO NW GA THROUGH WED/THU. TEMPS
WILL STAY NEAR SEASONAL NORMS THROUGH THE SHORT TERM.

01

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
/ISSUED 401 AM EDT TUE JUN 5 2012/

MODELS IN GOOD AGREEMENT TO BEING THE LONG TERM PERIOD WITH
SURFACE TROUGH SOUTH OF THE AREA FROM OFF THE ATLANTIC COAST
THROUGH SOUTH GEORGIA AND THE REMAINDER OF THE GULF COAST STATES.
MOISTURE IS LARGELY ALONG AND SOUTH OF THIS FEATURE...BUT ENOUGH
INTO OUR FORECAST AREA TO WARRANT LOW END POPS DURING THE
AFTERNOON PERIOD THURSDAY. TROUGH SINKS FURTHER SOUTH
FRIDAY...ALTHOUGH THERE ARE INDICATIONS OF RETURN FLOW ON THE
WESTERN SIDE OF THE STATE BY THE ECMWF. WITH GFS DRIER AND
MOISTURE NOT IMPRESSIVE BY OTHER MODELS...WILL KEEP FRIDAY THROUGH
THE WEEKEND DRY. MATTERS COMPLICATED INTO EARLY NEXT WEEK AS GFS
KEEPS CAROLINAS HIGH IN CONTROL ALLOWING FOR CONTINUED DRY
CONDITIONS AND LIMITED POPS. ECMWF BREAKS DOWN RIDGE MUCH FASTER
WITH GULF MOISTURE TRANSPORT IN FULL EFFECT BY MONDAY AND TUESDAY.
WILL USE A BLEND FOR THIS CYCLE WHICH BRINGS LOW END CHANCE POPS
FOR MAINLY THE WESTERN TIER OF THE FORECAST AREA.

DEESE

AVIATION...
/ISSUED 725 AM EDT TUE JUN 5 2012/
12Z UPDATE...
SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO THE ATL AREA. THESE
STORMS WILL MOVE SOUTH OF ATL BY 15Z TO 16Z. THESE STORMS ARE
EXPECTED TO CONTINUE WEAKENING AS THEY MOVE SOUTH. SHOULD ONLY SEE
SHOWERS AT THE ATL AREA AIRPORTS BUT THUNDER IS TO CLOSE TO PULL
IT OUT OF THE FORECAST. WINDS WILL STAY OUT OF THE NW THROUGH
THIS EVENING THEN TURN TO THE NE AFTER 00Z. WIND SPEEDS WILL STAY
IN THE 5-10KT RANGE WITH SOME GUST IN THE 15-18KT RANGE. CEILINGS
WILL STAY VFR THROUGH THE PERIOD EXCEPT IN AND AROUND SHRA/TSRA
DEVELOPMENT.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          80  61  81  59 / 100  20  30  10
ATLANTA         81  63  80  63 / 100  20  20  10
BLAIRSVILLE     76  53  78  54 /  90  20  20  10
CARTERSVILLE    81  60  81  55 / 100  20  10  10
COLUMBUS        88  67  86  66 /  90  30  30  10
GAINESVILLE     79  61  79  60 / 100  20  20  10
MACON           87  65  86  63 /  90  30  30  20
ROME            84  60  84  56 / 100  20  10  10
PEACHTREE CITY  83  64  81  56 /  90  20  20  10
VIDALIA         87  67  84  66 /  70  60  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....BAKER
AVIATION...31
Hazardous weather outlook, Jun 5, 3:44 AM EST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EDT TUE JUN 5 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
444 AM EDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS WITH ISOLATED SEVERE STORMS.

.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM ANCHORED OFF THE NEW ENGLAND COAST IS
ALLOWING UPPER LEVEL DISTURBANCES TO COME SWEEPING INTO THE
SOUTHEAST U.S. IN ADDITION...NUMEROUS SURFACE BOUNDARIES ARE
DRAPED ACROSS THE SOUTHEAST...WITH THE MOST PROMINENT FRONT
EXTENDING FROM NORTHERN MISSISSIPPI AND ALABAMA THROUGH THE
CAROLINAS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH ANY SEVERE STORMS THAT DEVELOP WILL BE
STRONG WINDS TO 60 MPH...QUARTER SIZED HAIL AND FREQUENT
LIGHTNING...MAINLY THIS MORNING OVER NORTH GEORGIA AND THIS
AFTERNOON THROUGH CENTRAL GEORGIA.

.DISCUSSION...
THE LAST IN A SERIES OF SHORTWAVES WILL PUSH THROUGH THE AREA
TODAY WITH CONVECTION ONGOING OVER EXTREME NORTH GEORGIA. BECAUSE
OF THE TIMING...INSTABILITY WILL REMAIN MARGINAL FOR SEVERE STORM
DEVELOP INITIALLY...BUT GRADUALLY INCREASE THROUGH THIS AFTERNOON
AS THE LINE OF STORMS APPROACHES CENTRAL GEORGIA. COOL TEMPS ALOFT
ALONG WITH A PERSISTENT LOW LEVEL JET WILL ALLOW FOR THE
DEVELOPMENT OF A FEW SEVERE STORMS THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS WILL BE CONFINED TO THE SOUTHERN HALF OF THE
FORECAST AREA WEDNESDAY AND THURSDAY BEFORE DRYING CONDITIONS MOVE
IN FOR THE WEEKEND WHEN LITTLE OR NO THUNDERSTORM ACTIVITY IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION LATER THIS AFTERNOON OR EVENING.

In the hours before

Special weather statement, Jun 5, 5:40 AM EST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 AM EDT TUE JUN 5 2012

GAZ001-002-011-012-019-020-030-051115-
640 AM EDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALKER...POLK...BARTOW...CHATTOOGA...DADE...FLOYD AND GORDON
COUNTIES UNTIL 715 AM EDT...

AT 637 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NAOMI TO COOSA...MOVING SOUTHEAST AT 35
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALKER...POLK...BARTOW...CHATTOOGA...DADE...FLOYD AND GORDON
COUNTIES THROUGH 715 AM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE CEDAR GROVE...COOSA...ARMUCHEE...HOLLAND...
CHATTOOGAVILLE...TIDINGS...JAMES H. FLOYD STATE PARK...LYERLY...
BERRYTON...SUMMERVILLE...TRION...NAOMI...CENTER POST...LAFAYETTE AND
LINWOOD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3480 8534 3475 8516 3472 8517 3472 8505
      3462 8505 3462 8493 3464 8491 3461 8486
      3461 8475 3415 8473 3408 8487 3408 8492
      3396 8497 3395 8505 3390 8505 3390 8539
      3478 8557 3479 8557
TIME...MOT...LOC 1040Z 316DEG 29KT 3464 8523 3435 8513
          3421 8537
Special weather statement, Jun 5, 6:51 AM EST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 AM EDT TUE JUN 5 2012

GAZ030-041-051215-
751 AM EDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN POLK AND HARALSON COUNTIES UNTIL 815 AM EDT...

AT 746 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF ESOM HILL...MOVING EAST AT 25
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
POLK AND HARALSON COUNTIES THROUGH 815 AM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ETNA...ESOM HILL...EUBANK LAKE...
BUCHANAN...FELTON AND ANTIOCH. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3394 8507 3372 8515 3380 8538 3398 8541
      3401 8541
TIME...MOT...LOC 1151Z 288DEG 23KT 3393 8546
Special weather statement, Jun 5, 10:14 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1114 AM EDT TUE JUN 5 2012

GAZ071-072-082>084-051545-
1114 AM EDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN TWIGGS...
MONROE...JONES...WILKINSON AND BIBB COUNTIES UNTIL 1145 AM EDT...

AT 1111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOLINGBROKE...MOVING EAST AT 35 MPH.

&&

LAT...LON 3289 8324 3266 8336 3291 8398 3308 8389
TIME...MOT...LOC 1514Z 292DEG 29KT 3296 8383
Special weather statement, Jun 5, 10:50 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 AM EDT TUE JUN 5 2012

GAZ072-082>084-051615-
1150 AM EDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN TWIGGS...JONES...WILKINSON AND BIBB COUNTIES UNTIL 1215 PM
EDT...

AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MACON...MOVING SOUTHEAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TWIGGS...JONES...WILKINSON AND BIBB
COUNTIES...INCLUDING AREAS AROUND WESLEYAN...RUTLAND...PAYNE CITY...
MACON...CROSS KEYS...POSTELL...MOUNTAIN SPRINGS...GRISWOLDVILLE...
FRANKLINTON...DRY BRANCH...HUBER...GORDON...RIPLEY...MYRICKS MILL AND
FITZPATRICK. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3286 8322 3257 8341 3281 8378 3296 8365
TIME...MOT...LOC 1550Z 301DEG 23KT 3283 8361
Special weather statement, Jun 5, 10:56 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 AM EDT TUE JUN 5 2012

GAZ069-071-080>082-093-094-051630-
1156 AM EDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN PEACH...MONROE...UPSON...MACON...TAYLOR...BIBB AND CRAWFORD
COUNTIES UNTIL 1230 PM EDT...

AT 1152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MUSELLA...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PEACH...
MONROE...UPSON...MACON...TAYLOR...BIBB AND CRAWFORD COUNTIES THROUGH
1230 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
MUSELLA...ROBERTA...KNOXVILLE...SANDY POINT...HORNS...FRIENDSHIP...
SKIPPERTON...LIZELLA...JACK BROWN ESTATES...NAKOMIS AND LEE POPE.

&&

LAT...LON 3275 8369 3251 8400 3277 8420 3290 8395
TIME...MOT...LOC 1556Z 307DEG 15KT 3278 8404
Special weather statement, Jun 5, 11:25 AM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1225 PM EDT TUE JUN 5 2012

GAZ086-097-098-111>113-051700-
1225 PM EDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN WHEELER...TREUTLEN...TOOMBS...MONTGOMERY...LAURENS AND
EMANUEL COUNTIES UNTIL 100 PM EDT...

AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM KIBBEE TO 5 MILES WEST OF BARNHILL...MOVING
EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS WHEELER...TREUTLEN...TOOMBS...MONTGOMERY...LAURENS AND
EMANUEL COUNTIES THROUGH 100 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE FIVE POINTS...SANTA CLAUS...TARRYTOWN...GILLIS
SPRINGS...BARNHILL...ZAIDEE...LOTHAIR...SOPERTON...NORMANTOWN...
VIDALIA...OAK PARK...LYONS...KIBBEE...PONDEROSA AND OHOOPEE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3208 8219 3207 8221 3219 8247 3228 8274
      3248 8265 3247 8247 3238 8223 3236 8224
      3234 8223 3222 8220 3218 8218
TIME...MOT...LOC 1626Z 287DEG 26KT 3230 8242 3221 8246
          3229 8271

The radar

The Robins AFB radar (KJGX), 5 km away, was scanning. The volume nearest the first event began at 16:29 UTC.

Open the radar archive at this moment

Event by event

7 hail, 4 thunderstorm wind. Local standard time, as filed.

Hail, Twiggs

When
June 5, 11:30 AM EST to 11:35 AM EST
Where
Twiggs County, 3.5 mi S of Jeffersonville
Measured
1.75 in hail
Property damage
$36,000
Reported by
Law Enforcement
Coordinates
32.630, -83.340

Golf ball sized hail occurred near Highway 358 and Prospect Church Road not far from I-16.

Hail, Montgomery

When
June 5, 11:34 AM EST to 11:40 AM EST
Where
Montgomery County, 3 mi NNE of Ailey to 0.69 mi N of Ailey
Measured
1.75 in hail
Property damage
$66,000
Reported by
Amateur Radio
Coordinates
32.220, -82.550

Amateur Radio operators and the public reported golf ball sized hail east of Mount Vernon.

Hail, Toombs

When
June 5, 11:35 AM EST to 11:50 AM EST
Where
Toombs County, 0.58 mi E of Vidalia
Measured
1.75 in hail
Property damage
$135,000
Reported by
Public
Coordinates
32.220, -82.410

The public reported that golf ball sized hail fell in Vidalia for about 15 minutes.

Hail, Houston

When
June 5, 11:40 AM EST to 11:45 AM EST
Where
Houston County, 0.58 mi E of Neal
Measured
1 in hail
Reported by
Public
Coordinates
32.430, -83.770

The public reported that quarter sized hail fell near the 1100 block of Third Street in Perry.

Hail, Laurens

When
June 5, 12:10 PM EST
Where
Laurens County, 0.58 mi W of Dexter
Measured
1 in hail
Reported by
County Official
Coordinates
32.430, -83.060

The Laurens County 911 Center reported that quarter sized hail fell in Dexter.

Thunderstorm Wind, Dodge

When
June 5, 12:20 PM EST
Where
Dodge County, 2.15 mi NNE of Milan
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
32.050, -83.060

The Dodge County 911 Center reported that several trees were blown down just south of Chauncey.

Hail, Wilcox

When
June 5, 12:30 PM EST to 12:35 PM EST
Where
Wilcox County, Pitts
Measured
1 in hail
Reported by
County Official
Coordinates
31.950, -83.550

The Wilcox County 911 Center reported that quarter sized hail fell along Highway 280 west of Rochelle.

Thunderstorm Wind, Taylor

When
June 5, 12:52 PM EST
Where
Taylor County, Potterville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
32.520, -84.120

The Taylor County 911 Center reported that several trees were blown down in the Potterville-Hicks area.

Thunderstorm Wind, Telfair

When
June 5, 1:30 PM EST
Where
Telfair County, 2 mi S of Workmore
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
31.901, -82.930

The Telfair County 911 Center reported that several trees and large limbs were blown down along State Highway 31 near Workmore Road.

Thunderstorm Wind, Houston

When
June 5, 2:00 PM EST
Where
Houston County, 3 mi S of Perry
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
32.407, -83.730

The Houston County 911 Center reported that a few trees and a few power lines were blown down, mainly in the vicinity of Elko Road.

Hail, Dooly

When
June 5, 2:07 PM EST to 2:12 PM EST
Where
Dooly County, 2 mi E of Vienna
Measured
1 in hail
Reported by
Public
Coordinates
32.100, -83.746

The public reported that quarter sized hail fell along I-75.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 384559, 384561, 384563, 384562, 384564, 384565, 384567, 384566, 384568, 384569, 384570.